MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREWDRIVER; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during inspection it was noted the extraction screwdriver, which is comprised of three (3) components, has broken threads on the connecting screw and the slot on the working portion of the screwdriver is broken.No patient involvement is reported.This report is for one (1) extraction screwdriver.(b)(4).
 
Additional Manufacturer Narrative
Subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was performed for part number: 352.311, synthes lot number: 7008298: supplier lot number: n/a, release to warehouse date: 22-oct-2012, expiration date: n/a, supplier: tecomet kenosha: no non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The product investigation was conducted.The extraction screwdriver is a component of the spine screw removal system and is used to remove implanted accs, vectra, and vectra-t screws.The vectra, vectra-t, vectra-one and accs technique guides include proper instructions for use and caution the user that breakage may occur if not used as intended.The returned instrument was examined and the complaint condition was able to be confirmed as both the distal driver tip and threaded inner shaft were found to be broken and missing segments.The complaint condition was unable to be replicated due to post-manufacturing damage.No definitive root cause was able to be determined; this failure mode is typically associated with not having the tip fully seated when a load is applied.Relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision).The design, materials and finishing processes were found to be appropriate for the intended use of these devices.Upon examination the distal 3mm of the device tip was found to be broken.Additional dimensional inspection of features relevant to the complaint condition of broken tip, such as the cross-section adjacent to the site of the fracture, are not able to be obtained at customer quality due to the post-manufacturing damage of the received device and the fact that the fragment was not returned for investigation.A device history review, including material and hardness review, was performed for the returned instrument¿s lot numbers and in each instance no mrrs, ncrs or complaint-related issues were identified with the lots numbers which may have contributed to the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7318973
Report Number8030965-2018-51790
Device Sequence Number19266629
Product Code HXX
UDI-Device Identifier07611819790735
UDI-Public(01)07611819790735(10)7008298
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number7008298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer04/09/2018
05/11/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date05/01/2018
05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1